I put together these medical challenges. The cases are hypothetical and do not necessarily represent actual or typical presentations of medical diseases. Disclaimer is at the bottom of this page.
Thursday, September 1, 2011
A patient with leukemia undergoes an allogeneic hematopoietic stem cell transplant and is discharged on cyclosporine and tacrolimus. He presents to his followup appointment one week later with the arm shown above. He initially thought he had a sunburn on his neck, ears, shoulders, palms, and soles, but then it progressively got worse. It changed from an erythematous maculopapular rash to a confluent swelling with bullae. Review of systems is positive for severe diarrhea and abdominal cramping. The bowel movements started as watery but progressed to bloody. Liver enzymes show an elevated bilirubin and alkaline phosphatase.
The content of this site is for educational purposes only. The author of the site does not provide any medical advice and information here should not be construed or used as such. Using this site does not create a physician-patient relationship and is not intended to replace the services of a licensed, trained physician or health professional. No health or medical related decision should be based in whole or in part on anything contained here. Any opinions expressed here are not necessarily those of the author nor do they reflect the opinions of any of the author's affiliations. Content on this site may be changed without notice and is not guaranteed to be complete, correct, or up-to-date. Any comments posted to the site can be edited, modified, or removed by the author of this site.